1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Feeling shakey at 6

Discussion in 'Type 2 with Insulin' started by WilliamRufus, Sep 16, 2020.

  1. WilliamRufus

    WilliamRufus · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    I have been type 2 with insulin for 25 years. I usually sit around 7.5 in the morning. For 12 weeks I've adopted a low carb diet and will often show 5. Below 6 I begin to feel shakey and hot. Is it possible my lower level could be higher than recommended? Thanks.
     
  2. Goonergal

    Goonergal Type 2 · Moderator
    Staff Member

    Messages:
    10,150
    Likes Received:
    17,627
    Trophy Points:
    298
    Hi there and welcome to the forum

    It’s likely that you’re experiencing ‘false hypo’ where your body is reacting to blood sugars being lower than usual. It should settle.

    Are you getting support with adjusting your insulin dosage as your sugars lower? I’d think that’d be important.
     
    • Agree Agree x 3
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,578
    Trophy Points:
    298
    Hello,

    Welcome to the forum.

    What insulin/s are you prescribed? Are there any other oral meds too?
     
  4. WilliamRufus

    WilliamRufus · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    Hi I'm take Humalog short acting at meals and metformin in the mornings and before bed. Regards
     
  5. WilliamRufus

    WilliamRufus · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    The false hypo tip is very helpful I will look further into that.
     
  6. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,066
    Likes Received:
    4,871
    Trophy Points:
    198
    A low carb diet is very effective in normalizing type two for me - your long established need for injecting insulin might now be reducing to some extent as the speed at which your BG reduces might be the problem, rather than the actual number. With the lower carbs you just don't need the same amount of insulin, and it is acting like an overcorrection.
    I don't need insulin so can't advise from experience, but I have read of a fair few people who have found the same sort of thing happening and have made their own adjustments according to altered needs.
     
    • Agree Agree x 1
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,578
    Trophy Points:
    298
    Hi,

    Thanks.

    How often are you testing your blood sugars during the day??
     
  8. WilliamRufus

    WilliamRufus · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    At the moment I test before each meal and two hours after. I think I'm anxious about going too low. The low carbs have made a real difference.
     
    • Like Like x 1
  9. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,578
    Trophy Points:
    298
    That's great.
    I'm just trying to work out where you could be dropping down from & how long you may have been up there to give you the hypo feelings/syptoms in the respectable range?
    You seem to be on a short acting insulin for meals, but I'm wondering if there maybe too much of a "roller coaster" with your BGs, especially if the timing of the dose you have taken is off with the digestion of what you have eaten?

    Purely supposition, based my personal experience with insulin. (On MDI.)
     
  10. WilliamRufus

    WilliamRufus · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    Hi this is helpful, the timing is often a issue for me unless I take the insulin 15 minutes before I eat it doesn't seem as effective. Then as you say I roller coastier. I also have periods where it almost seems my natural system starts working again and all my levels are "normal". Thanks everyone
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook